# SDR CA080723006

- Difficulty date: July 21, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 8,411 hours
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Condition: Failed
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE, PILOT NOTICED KX155 NAV/COM FLASHING ITS DISPLAY AND VOR NEEDLE ERATIC. PILOT DECLARED NORDO AND LANDED SAFELY WITHOUT FURTHER INCIDENCE. MAINT ATTEPTED TO START ACFT AND DISCOVERED BATTERY ALMOST DEAD. ACFT CHARGING SYS HAD MALFUNCTIONED DURING FLIGHT AND PILOTS WERE UNAWARE OF THE PROBLEM. MFG INSTALLED AMMETER SHOWS VERY LITTLE NEEDLE DEFLECTION WHEN SYS IS OPERATING NORMALLY, EVEN UNDER HEAVY LOAD. ALSO, EARLIER 152`S WERE PROVIDED WITH AN OVERVOLT RED LIGHT ONLY. LATER 152S INCORPORATE AN UNDERVOLT LIGHT WHICH IS MORE USEFULL. MAINTENANCE CHARGED BATTERY AND REPAIRED BROKEN RING TERMINAL ON ALTERNATOR FIELD WIRE, ACFT RETURNED TO SERVICE.
